Alert archive / Alabama / Flash Flood Warnings in 2025

Flash Flood Warning 15, NWS Birmingham, AL

May 10, 2025Tuscaloosa County, Alabama

NWS Birmingham, AL issued this flash flood warning at May 10, 2025, 2:07 PM CDT for Tuscaloosa County, Alabama. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2025, 2:07 PM CDT (19:07 UTC)
Expired
May 10, 2025, 7:15 PM CDT
In force
5 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

County Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 75 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 4:00 PM CDTFLOOD1 Ene Flatwoods, ALHarper Road closed near Highland Park Parkway due to flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2025-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2025-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

209 
WGUS54 KBMX 101907
FFWBMX
ALC125-102215-
/O.NEW.KBMX.FF.W.0015.250510T1907Z-250510T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
207 PM CDT Sat May 10 2025

The National Weather Service in Birmingham has issued a

* Flash Flood Warning for...
  Southwestern Tuscaloosa County in west central Alabama...

* Until 515 PM CDT.

* At 207 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Tuscaloosa, Northport, Holt, Coker, Tuscaloosa Amphitheater, 
  Bryant Denny Stadium, University Mall, Tuscaloosa Regional 
  Airport, McFarland Mall, Shelton State Community College, 
  University Of Alabama Quad, Stillman College, Oliver Lock And Dam, 
  Palmore Park, Taylorville, Flatwoods, Lake Tuscaloosa Dam, 
  Englewood, Sexton Bend and Little Sandy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3333 8752 3313 8743 3308 8760 3310 8762
      3325 8769 3333 8762

FLASH FLOOD...RADAR INDICATED

$$

25/Owen
1 follow-up statement
750 
WGUS54 KBMX 102204
FFWBMX
ALC125-110015-
/O.EXT.KBMX.FF.W.0015.000000T0000Z-250511T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
504 PM CDT Sat May 10 2025

The National Weather Service in Birmingham has extended the

* Flash Flood Warning for...
  Southwestern Tuscaloosa County in west central Alabama...

* Until 715 PM CDT.

* At 504 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Tuscaloosa, Northport, Holt, Coker, Tuscaloosa Amphitheater, 
  Bryant Denny Stadium, University Mall, Tuscaloosa Regional 
  Airport, McFarland Mall, Shelton State Community College, 
  University Of Alabama Quad, Stillman College, Oliver Lock And Dam, 
  Palmore Park, Taylorville, Flatwoods, Lake Tuscaloosa Dam, 
  Englewood, Sexton Bend and Little Sandy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3333 8752 3313 8743 3308 8760 3310 8762
      3325 8769 3333 8762

FLASH FLOOD...RADAR INDICATED

$$

25/Owen

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 10, 12:59 PM CDT, 1 hour 8 minutes earlier. Its key messages:

  • Updated at 1239 PM CDT SAT MAY 10 2025
  • There is a marginal (level 1 of 5) risk for severe storms on Sunday afternoon into the evening. Damaging winds and large hail are the primary hazards.
Area forecast discussion, May 10, 12:59 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1259 PM CDT Sat May 10 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1239 PM CDT SAT MAY 10 2025

 - There is a marginal (level 1 of 5) risk for severe storms on
   Sunday afternoon into the evening. Damaging winds and large
   hail are the primary hazards.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 230 AM CDT SAT MAY 10 2025

Going to be a wet pattern over the next two days as the low and
effective warm front traverse over the area. For today, we will
see mainly periods of showers and gusty winds throughout the day.
A large swath of rain is moving north with a fairly large dry slot
behind it in the southwest. A second wave of moisture is south of
the dry slot and will slide into the southwest area right around
sunrise. This should keep rain chances on the higher side through
early morning. We should see another dry slot work into the south
late morning and into the afternoon, while a third wave develops
to our south/southwest. CAMs are both on board with the trend but
not the placement of the better rain chances, so activity in the
afternoon and early evening will need to be monitored with the
latest trends. This third wave should again slide north,early
evening and then a fourth wave develop in the southeast by sunrise
Sunday.

As we work into Sunday, we should see a band of showers and storms
slide westward while the low and effective warm front slides east
and north through the morning. By the afternoon, the low should be
on our doorstep with the bulk of the moisture moving into the
area. With the abundant moisture and some added instability due
to the front moving through the area, there will be some strong to
marginally severe storms possible along and just south of the
warm front. Winds and hail are the biggest concern at this time
from generally 3 pm to 11 pm. We will work on getting some
refinement on the timing as we get closer and better model trends.

16

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 245 AM CDT SAT MAY 10 2025

Sunday night through Tuesday.

A closed upper low will be positioned over much of North-Central
Louisiana Sunday night while low amplitude ridging will be
positioned over Northern Mexico and New Mexico and mid-level
shortwave ridging will be over much of the Mid Atlantic and Ohio
River Valley regions. The mid-level pattern will begin to amplify
during the day on Monday as deep longwave troughing moves east over
the Pacific Northwest, resulting in the downstream ridging
amplifying over the Desert Southwest and Southern Plains. The upper
low will begin migrating northeastward, becoming centered over the
Mid-South Region Monday night before becoming centered over the
Southwest Ohio River Valley Region later in the day on Tuesday.

A surface low will develop across Central Mississippi Sunday night
and will become occluded due to the presence of the upper low nearby
aloft. An occluded front looks to extend southeast to a triple point
across Interior Southwest Alabama during this time with a narrow
warm sector that will gradually lift northward from the Immediate
Central Gulf Coast into our South-Central Counties from late Sunday
into the day on Monday. The surface low will move northeast into
Western Tennessee by Tuesday morning while the triple point becomes
positioned well to our east across Georgia and South Carolina while
relatively weak surface high pressure moves in from the southwest.

Mostly cloudy skies with numerous to likely (65-95%) chances for
showers and thunderstorms will persist Sunday night with greatest
potential across the northeast portion of the forecast area. Expect
likely (80-95%) chances for showers and thunderstorms Monday under
cloudy skies areawide with the best potential for activity across
the northeast portion of the forecast area. Shower and thunderstorm
activity will gradually become more confined to the northeast third
of the area Monday night where numerous to likely (70-90%) chances
for showers and storms will exist with scattered (40-70%) chances
across the remainder of the forecast area except for isolated (20-
40%) across the southwest third of the area. Chances for numerous
(60-80%) showers and storms will exist across the northeast quarter
of the area Tuesday while scattered (35-60%) chances will exist
elsewhere with lowest chances southwest. Isolated (15-25%) chances
for lingering showers and a few storms will remain possible Tuesday
night across the northeast third of the area with lower chances
toward the southwest.

Lows Sunday night and Monday night will range from the upper 50s
north and northeast to readings in the lower 60s south and southwest
while highs Monday and Tuesday will range from the lower 70s far
north and in the higher elevations east to readings in the around 80
far south and far southwest.

Wednesday through Friday.

The upper low will gradually fill as it continues migrating
northeast across the Central Ohio River Valley Region while remnant
troughing will gradually move east of the state, becoming centered
over East Tennessee and North-Central Georgia through the day
Wednesday. Broad Ridging will build over the Southern Plains ahead
of the deep longwave trough moving southeast over much of the
Pacific Northwest during this time. Remnant troughing will become
centered over the Mid-Atlantic Region by Thursday while longwave
ridging will become centered over the Lower and Mid-Mississippi
River Valley Region. The longwave ridge axis will move east over the
area on Friday as an upper low develops over the Northern Plains and
moves into Southern Canada with residual troughing lingering over
the Four Corners States.

Relatively weak surface high pressure will become centered to the
south of the forecast area during the day Wednesday as the forecast
area becomes positioned between the lingering occluded low across
Central Virginia and deepening surface low pressure across the
Central Plains. Surface high pressure will become centered to the
southeast of the area Thursday and Friday while a strong storm
system develops across the Northern Plains and Souther Canada with
the associated cold front advancing eastward toward the Great Lakes
and Mid-South Regions.

Skies will become partly cloudy areawide on Wednesday with isolated
(10-20%) chances for some shower and thunderstorm activity across
the northeast third of the forecast area on Wednesday while dry
conditions are expected elsewhere. Fair skies and dry conditions
will return areawide by Wednesday evening and persist through the
day on Friday despite some increasing clouds from the northwest
later in the day.

A warming trend will ensue with the return of drier conditions
Wednesday through Friday. Lows will range from the upper 50s
northeast to the low 60s southwest Wednesday morning followed by
lows areawide in the 60s both Thursday and Friday mornings. Highs
will range from the low 80s far east to the upper 80s far south
Wednesday then increasing into the mid and upper 80s Thursday
followed by readings from the upper 80s north and east to the lower
90s elsewhere on Friday.

05

&&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT SAT MAY 10 2025

Widespread SHRA with reduced visibilities and IFR stratus
continues to cause significant aviation issues across most of the
terminals, with some improvement in the near term at MGM.
Additional improvement is expected for all remaining terminals
through 21z as lower clouds begin to erode from south to north and
showers become more scattered in nature. We'll need to keep an eye
on the potential for TSRA development near MGM through 00z, but
for now have gone with VCSH and a PROB30 for TSRA. Amendments will
likely be needed as storm coverage increases near the MGM
vicinity. Gusty winds from the east are also presenting aviation
challenges, prevailing around 15 knots with gusts between 25 and
30 knots. Winds are expected to diminish during the overnight
hours tonight. IFR stratus development will likely occur once
again tonight areawide, with lingering SHRA and occasional
reductions in visibility. IFR stratus is expected to linger
through 15z Sunday morning.

56/GDG

&&

.FIRE WEATHER...

Rainy conditions will persist through Monday. Rain chances decrease
in the southwest by Monday night but remain elevated in northeastern
counties through Tuesday. Min RH values will remain above 50 percent
this afternoon and above 75 percent over the weekend. By Monday, RH
values could fall back to near 50 percent across southern or
southwestern areas. 20 ft winds will increase tomorrow and Sunday,
generally easterly up to 10 mph. By Monday, winds will shift
southerly up to 8 mph.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     58  74  60  77 /  60  70  90  90
Anniston    60  74  62  77 /  60  80  90  90
Birmingham  60  75  62  76 /  60  80  90  90
Tuscaloosa  62  76  62  77 /  70  80  80  80
Calera      61  74  63  76 /  70  80  90  90
Auburn      63  73  63  77 /  70  90  90  80
Montgomery  64  78  63  78 /  70  90  70  80
Troy        65  77  62  78 /  60  90  70  80

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...16
LONG TERM....05
AVIATION...56/GDG
Hazardous weather outlook, May 10, 2:33 AM CDT, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
233 AM CDT Sat May 10 2025

ALZ011>015-017>050-111045-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
233 AM CDT Sat May 10 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a marginal risk (level 1 out of 5) for severe thunderstorms
across the far southwest and south portions of Central Alabama
Sunday afternoon and evening. Threats include damaging wind gusts up
to 60 mph and hail up to quarter size.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
Sunday afternoon and evening.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:15 PM CDTAreal Flood AdvisoryBMXTuscaloosa3 hr
May 10, 1:38 PM CDTAreal Flood AdvisoryBMXChilton, Shelby3 hr
May 10, 1:42 PM CDTAreal Flood AdvisoryBMXJefferson, Shelby3 hr
May 10, 3:16 PM CDTSpecial Weather StatementBMXDallas29 min
May 10, 4:12 PM CDTAreal Flood AdvisoryBMXDallas3 hr
May 10, 4:12 PM CDTSpecial Weather StatementBMXDallas63 min
May 10, 4:44 PM CDTAreal Flood AdvisoryBMXDallas, Perry3 hr
May 10, 5:15 PM CDTSpecial Weather StatementBMXAutauga60 min
May 10, 5:41 PM CDTSevere Thunderstorm WarningBMXAutauga, Dallas37 min
May 10, 6:14 PM CDTFlash Flood WarningBMXDallas3 hr

Nearby

Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.